HI, I an finally free from steroids for PMR. 3 weeks now,No withdrawal symptoms occasional palpitations in bed before i go to sleep. could be coincidence. I had a flare up when I got down to 1 mg. a while ago had to go up to 5mg to get relief, them start down again slower this time. took 3 years 3 months. The side effect of the steroids was Osteoporosis. diagnosed by the bone scan, which I wasn't sent to for nearly a year. also not given calcium adcal until scan. the next prob. was diabetes caused again from steroids, when i got on a lower dose and also cut down suger, went to normal, though gp. said I would be counted as diabetic for 2 years with clear blood sugar tests.
Well I fell broke my hip about a month after being told i had osteoporosis now on aladronic acid once week.. It is 2 years since I had the new hip. my leg and ankle is still swollen though I was told it would go down 3 mts after op.. I have no follow up. Not bothering G.P as i know there aren't funds for folow ups physio etc. so i am having lymphatic irrigation for the odema which I have to pay for as it is not on NHS unless for cancer patients.The other problem is I still get pain in my bum and groin. and when I sit for a meal or go on computer or been in the car, I have to use my arms to get up as the pain in knee and hip is excruciating for a few steps and embarrassing trying to stand and walk normally. I am very active do loads of gardening walking dogs and rarely sitting during the day.I get restless leg syndrome in the evening which goes as soon as I am on the bed. Does any one else have the hip bum knee pain after such a long time. or is this all down to 3 years of steroids for PMR.